Alert archive / Idaho / High Wind Watches in 2012

High Wind Watch 1, NWS Pocatello, ID

February 20, 2012

NWS Pocatello, ID issued this high wind watch at Feb 20, 2012, 1:00 PM MST. It took effect at Feb 22, 2012, 8:00 AM MST. It was in force for .

The area

The counties it named.

The facts

Issued
Feb 20, 2012, 1:00 PM MST (20:00 UTC)
In effect from
Feb 22, 2012, 8:00 AM MST
Expired
Feb 21, 2012, 1:09 PM MST
In force
Issued by
NWS Pocatello, ID

The text

As transmitted, in the capitals the NWS used until 2016.

636 
WWUS75 KPIH 202000
NPWPIH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
100 PM MST MON FEB 20 2012

...STRONG AND DAMAGING WINDS POSSIBLE WEDNESDAY AFTERNOON AND
WEDNESDAY NIGHT IN SOUTHEAST IDAHO...

.A VERY STRONG COLD FRONT WILL CROSS THE IDAHO UPPER SNAKE PLAIN
WEDNESDAY AFTERNOON AND MAY BRING STRONG DAMAGING WINDS TO THE
AREA. WEST WINDS OF 35 TO 45 MPH WITH GUSTS TO 60 MPH ARE POSSIBLE
WEDNESDAY AFTERNOON AND EVENING FROM BURLEY TO IDAHO FALLS AND
ROBERTS. HIGH WINDS ARE ALSO POSSIBLE IN THE SOUTH CENTRAL
HIGHLANDS FROM MAGIC MOUNTAIN SKI AREA OVER TO INTERSTATE 84 FROM
BURLEY SOUTH TO JUNIPER. WIND GUSTS OVER EXPOSED HIGHER ELEVATIONS
COULD BE AS HIGH AS 70 MPH. DECREASING HIGH WINDS ARE EXPECTED BY
MIDNIGHT WEDNESDAY NIGHT. 

IDZ017-020>022-211300-
/O.NEW.KPIH.HW.A.0001.120222T1500Z-120223T0600Z/
EASTERN MAGIC VALLEY-UPPER SNAKE RIVER PLAIN-
LOWER SNAKE RIVER PLAIN-SOUTH CENTRAL HIGHLANDS-
INCLUDING THE CITIES OF...BURLEY...RUPERT...SHOSHONE...CAREY...
IDAHO FALLS...REXBURG...RIGBY...POCATELLO...BLACKFOOT...OAKLEY
100 PM MST MON FEB 20 2012

...HIGH WIND WATCH IN EFFECT FROM WEDNESDAY MORNING THROUGH
WEDNESDAY EVENING IN THE SOUTHEAST IDAHO SNAKE PLAIN...

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A HIGH WIND
WATCH...WHICH IS IN EFFECT FROM WEDNESDAY MORNING THROUGH
WEDNESDAY EVENING. 

* TIMING...WEDNESDAY AFTERNOON THROUGH MIDNIGHT WEDNESDAY NIGHT.

* WINDS...WEST WINDS 35 TO 45 MPH WITH GUSTS TO 60 MPH. WIND GUSTS
  TO 70 MPH ARE POSSIBLE OVER HIGHER EXPOSED ELEVATIONS.

* IMPACTS...SNOWMOBILIERS...SKIERS AND HIGH PROFILE VEHICLES MUST
  BE ALERT TO THE POTENTIAL FOR STRONG AND DAMAGING WINDS
  WEDNESDAY AFTERNOON AND EVENING.

* OTHER IMPACTS...DAMAGE TO TREES AND POWER LINES IS POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$
2 follow-up statements
008 
WWUS75 KPIH 211226
NPWPIH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
526 AM MST TUE FEB 21 2012

...STRONG AND DAMAGING WINDS POSSIBLE WEDNESDAY AFTERNOON AND
WEDNESDAY NIGHT IN SOUTHEAST IDAHO...

.A VERY STRONG COLD FRONT WILL CROSS THE IDAHO UPPER SNAKE PLAIN
WEDNESDAY AFTERNOON AND MAY BRING STRONG DAMAGING WINDS TO THE
AREA. WEST WINDS OF 35 TO 45 MPH WITH GUSTS TO 60 MPH ARE
POSSIBLE WEDNESDAY AFTERNOON AND EVENING FROM BURLEY TO IDAHO
FALLS AND ROBERTS. HIGH WINDS ARE ALSO POSSIBLE IN THE SOUTH
CENTRAL HIGHLANDS FROM MAGIC MOUNTAIN SKI AREA OVER TO INTERSTATE
84 FROM BURLEY SOUTH TO JUNIPER. WIND GUSTS OVER EXPOSED HIGHER
ELEVATIONS COULD BE AS HIGH AS 70 MPH. DECREASING HIGH WINDS ARE
EXPECTED BY MIDNIGHT WEDNESDAY NIGHT.

IDZ017-020>022-212200-
/O.CON.KPIH.HW.A.0001.120222T1500Z-120223T0600Z/
EASTERN MAGIC VALLEY-UPPER SNAKE RIVER PLAIN-
LOWER SNAKE RIVER PLAIN-SOUTH CENTRAL HIGHLANDS-
INCLUDING THE CITIES OF...BURLEY...RUPERT...SHOSHONE...CAREY...
IDAHO FALLS...REXBURG...RIGBY...POCATELLO...BLACKFOOT...OAKLEY
526 AM MST TUE FEB 21 2012

...HIGH WIND WATCH REMAINS IN EFFECT FROM WEDNESDAY MORNING
THROUGH WEDNESDAY EVENING...

A HIGH WIND WATCH REMAINS IN EFFECT FROM WEDNESDAY MORNING
THROUGH WEDNESDAY EVENING. 

* TIMING...WEDNESDAY AFTERNOON THROUGH MIDNIGHT WEDNESDAY NIGHT.

* WINDS...WEST WINDS 35 TO 45 MPH WITH GUSTS TO 60 MPH. WIND 
  GUSTS TO 70 MPH ARE POSSIBLE OVER HIGHER EXPOSED ELEVATIONS. 

* IMPACTS...SNOWMOBILIERS...SKIERS AND HIGH PROFILE VEHICLES 
  MUST BE ALERT TO THE POTENTIAL FOR STRONG AND DAMAGING WINDS 
  WEDNESDAY AFTERNOON AND EVENING. 

* OTHER IMPACTS...DAMAGE TO TREES AND POWER LINES IS POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$
097 
WWUS75 KPIH 212009
NPWPIH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
109 PM MST TUE FEB 21 2012


IDZ017-020>022-221030-
/O.UPG.KPIH.HW.A.0001.120222T1500Z-120223T0600Z/
/O.NEW.KPIH.HW.W.0001.120222T1500Z-120223T0600Z/
EASTERN MAGIC VALLEY-UPPER SNAKE RIVER PLAIN-
LOWER SNAKE RIVER PLAIN-SOUTH CENTRAL HIGHLANDS-
INCLUDING THE CITIES OF...BURLEY...RUPERT...SHOSHONE...CAREY...
IDAHO FALLS...REXBURG...RIGBY...POCATELLO...BLACKFOOT...
FORT HALL...AMERICAN FALLS...MALAD CITY...OAKLEY...ROCKLAND
109 PM MST TUE FEB 21 2012

...HIGH WIND WARNING IN EFFECT FROM 8 AM TO 11 PM MST WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 8 AM TO 11 PM MST WEDNESDAY.
THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 

* TIMING...WINDS WILL INCREASE ACROSS THE REGION LATE TONIGHT AND
  WEDNESDAY MORNING PEAKING WEDNESDAY AFTERNOON AND EVENING.

* WINDS...SOUTHWEST TO WEST WINDS WILL INCREASE TO 20 TO 30 MPH
  OVERNIGHT PEAKING AT 40 TO 50 MPH WITH GUSTS GREATER THAN 60 MPH
  WEDNESDAY AFTERNOON AND EVENING.

* IMPACTS...HIGH PROFILE VEHICLES INTENDING TO TRAVEL THROUGH
  SOUTHEAST IDAHO WILL EXPERIENCE DANGEROUS CROSS WINDS WEDNESDAY
  AFTERNOON AND EVENING WITH POTENTIAL TRAVEL RESTRICTIONS.

* OTHER IMPACTS...DAMAGE TO TREES...POWER LINES AND WIND-PRONE
  PROPERTY IS POSSIBLE. HOME OWNERS ARE STRONGLY ENCOURAGED TO
  STORE OR ANCHOR ANY PROPERTY THAT MAY BECOME AIRBORNE DURING
  THIS WIND EVENT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED.
SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR
MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

IDZ024-221030-
/O.NEW.KPIH.WI.Y.0002.120222T1800Z-120223T0600Z/
CACHE VALLEY/IDAHO PORTION-
INCLUDING THE CITIES OF...PRESTON...DAYTON
109 PM MST TUE FEB 21 2012

...WIND ADVISORY IN EFFECT FROM 11 AM TO 11 PM MST WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 11 AM TO 11 PM MST WEDNESDAY. 

* TIMING...WINDS WILL INCREASE ACROSS THE IDAHO PORTION OF THE
  CACHE VALLEY WEDNESDAY AFTERNOON AND CONTINUE THROUGH WEDNESDAY
  EVENING. 

* WINDS...WIND SPEEDS TO OF 25 TO 35 MPH WITH GUSTS TO 45 MPH ARE
  EXPECTED AFTER 11 AM MST WEDNESDAY.

* IMPACTS...LOCAL AREAS OF BLOWING AND DRIFTING SNOW ABOVE 6000
  FEET IN ELEVATION WILL REDUCE VISIBILITY AND STRONG GUSTY CROSS
  WINDS WILL MAKE DRIVING DIFFICULT AT TIMES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

What forecasters said that day

The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pocatello, ID wrote its last area forecast discussion before this high wind watch went out at Feb 20, 3:23 AM MST, 9 hours 37 minutes earlier.

Area forecast discussion, Feb 20, 3:23 AM MST, 9 hours 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE POCATELLO ID
323 AM MST MON FEB 20 2012

.SHORT TERM...TODAY THROUGH WEDNESDAY NIGHT.

NORTHWEST FLOW IS SETTING UP OVER THE AREA TODAY WITH JUST A
SLIGHT CHANCE OF LIGHT SNOW OVER THE UPPER SNAKE HIGHLANDS LATER
TODAY. TUESDAY AND WEDNESDAY EXPECT A VERY MOIST NORTHWEST FLOW
BRINGING 6 TO 12 INCHES OF SNOW OVER THE CENTRAL MOUNTAINS AND
EASTERN HIGHLANDS WITH A SNOW LEVEL BETWEEN 6500 AND 7000 FT.
ADDITIONALLY...EXPECT STRONG WINDS TO DEVELOP TUESDAY AFTERNOON
WITH EVEN STRONGER WINDS ON WEDNESDAY WITH 40 TO 50 KNOTS LIKELY.
A WINTER STORM WATCH HAS BEEN ISSUED FOR LATE TONIGHT THROUGH
WEDNESDAY NIGHT FOR THE CENTRAL MOUNTAINS AND EASTERN HIGHLANDS.
EXPECT A TRACE TO 2 INCHES OF SNOW ACROSS THE LOWER VALLEYS
THROUGH WEDNESDAY.

WYATT

.LONG TERM...THURSDAY THROUGH MONDAY.

LINGERING MOISTURE WILL CONTINUE ACROSS THE CENTRAL MOUNTAINS AND
EASTERN HIGHLANDS. ANY RESIDUAL PRECIPITATION SHOULD COME TO AN END
THROUGHOUT THE DAY ON THURSDAY. ADDITIONAL AMOUNTS WILL LIKELY BE
LIGHT ON THURSDAY.

AN UPPER TROUGH IS EXPECTED TO ARRIVE SOMETIME OVER THE WEEKEND. THE
MODELS ARE HAVING A LOT OF TROUBLE PINNING DOWN THE TIMING AND
STRENGTH OF THIS SYSTEM. THERE IS VIRTUALLY NO RUN TO RUN OR MODEL
TO MODEL CONTINUITY FOR THIS TIME PERIOD. HAVE ONLY MADE MINOR
CHANGES TO THE FORECAST.

VALLE

&&

.AVIATION...EXPECT DETERIORATING CONDITIONS THIS AFTERNOON AS THE
NEXT STORM SYSTEM ARRIVES FROM THE NORTHWEST. BY THIS
EVENING...EXPECT PRECIPITATION TO MOVE INTO THE REGION. LOWER
CEILINGS AND BRISK CONDITIONS WILL ACCOMPANY THE CHANGE IN WEATHER.

VALLE

&&

.PIH WATCHES/WARNINGS/ADVISORIES...
WINTER STORM WATCH FROM LATE TONIGHT THROUGH LATE WEDNESDAY
NIGHT IDZ018-019-023-025-031.

&&
Hazardous weather outlook, Feb 20, 4:49 AM MST, 8 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE POCATELLO ID
449 AM MST MON FEB 20 2012

IDZ017>025-031-032-211200-
EASTERN MAGIC VALLEY-SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS-
UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN-
SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS-
CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION-
BIG AND LITTLE WOOD RIVER REGION-LOST RIVER/PAHSIMEROI-
449 AM MST MON FEB 20 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO.

.DAY ONE...TODAY AND TONIGHT

EXPECT PATCHY FOG FOR CACHE VALLEY AND BEAR LAKE EARLY THIS
MORNING. ADDITIONALLY...LIGHT SNOW IS EXPECTED OVER THE UPPER
SNAKE HIGHLANDS AND CENTRAL MOUNTAINS LATER THIS AFTERNOON INTO
THE EVENING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

A STRONG SYSTEM WILL MOVE THROUGH THE AREA STARTING EARLY TUESDAY
BRINGING 6 TO 12 INCHES OF SNOW ACROSS THE CENTRAL MOUNTAINS AND
UPPER SNAKE HIGHLANDS ABOVE 6500 FT THROUGH THURSDAY. EXPECT 1 TO
4 INCHES ABOVE 6500 FT FOR THE SOUTHERN HIGHLANDS AND THE EASTERN
CENTRAL MOUNTAINS.

EXPECT STRONG WINDS ACROSS THE AREA TUESDAY AFTERNOON AND EVEN
STRONGER WINDS WITH GUSTS 40 TO 50 MPH ON WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT
WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY
INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL...
EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE
FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS
CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE
OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR
208-233-0834.

The office that day

Everything else NWS Pocatello, ID issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 20, 1:32 PM MSTWinter Storm WarningPIH63 hr

Nearby

High Wind Watches in Idaho, 2012Every high wind watch in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.